MAUDE Adverse Event Report: CODMAN & SHURTLEFF, INC. / MEDOS S.A. CERTAS PLUS INLINE WITH SIPHONGUARD VALVE ONLY; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS

CODMAN & SHURTLEFF, INC. / MEDOS S.A. CERTAS PLUS INLINE WITH SIPHONGUARD VALVE ONLY; SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Model Number 82-8804PL
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It has been reported that the device will be returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
As reported by the sales rep, a certas plus valve with siphonguard was occluded and had no flow during the implantation procedure.A non-codman valve was used to successfully complete the procedure.There were no reports of delay or patient harm.
 
Additional Manufacturer Narrative
The device has been returned for evaluation.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
(b)(4).The device was returned for evaluation.The position of the cam when valve was received was at setting 1.The valve was visually inspected; biological debris was noted in the valve mechanism.The valve was tested for programming and failed the test; the cam mechanism did not move.The valve was flushed; the valve was blocked.The siphon guard was removed from the valve and tested; the siphon guard passed the test.The valve was dismantled and was examined under microscope at appropriate magnification: biological debris was found on the ruby ball, on the flat spring of cam / ball arm assembly, on the titanium axle, on the rotating construct, on the base and the top of the valve casing.A review of manufacturing records found the device conformed to specification when released to stock.The root cause for the problems found during investigation are likely due to the biological debris found on the ruby ball, on the flat spring of cam / ball arm assembly, on the titanium axle, on the rotating construct, on the base and the top of the valve casing.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CERTAS PLUS INLINE WITH SIPHONGUARD VALVE ONLY
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM & COMPS
Manufacturer (Section D)
CODMAN & SHURTLEFF, INC. / MEDOS S.A.
rue girardet 29
le locle, CH240 0
SZ  CH2400
MDR Report Key7709973
Report Number1226348-2018-10501
Device Sequence Number14146178
Product Code JXG
UDI-Device Identifier10886704079040
UDI-Public(01)10886704079040
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model Number82-8804PL
Device Catalogue Number82-8804PL
Device Lot Number187031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2018
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer07/26/2018
10/08/2018
Initial Report FDA Received Date07/23/2018
Supplement Report FDA Received Date08/16/2018
10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1